Texas, 2015

Dense Fog in Texas, November 2, 2015

November 2, 2015 · NWS CRP · 1 event in 1 county or zone

An eleven vehicle accident occurred on Highway 181 about halfway between Beeville and Skidmore during the early morning hours in dense fog. The dense fog reduced visibility to around 50 feet.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

An eleven vehicle accident occurred on Highway 181 about halfway between Beeville and Skidmore during the early morning hours in dense fog. The dense fog reduced visibility to around 50 feet. The accident involved a school bus being rear ended by a delivery truck. There were 2 minor injuries as a result of the accident.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 2, 5:37 AM CST, 23 minutes earlier.

Area forecast discussion, Nov 2, 5:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CST MON NOV 2 2015

.DISCUSSION...PLEASE SEE BELOW FOR THE LATEST AVIATION DISCUSSION.

&&

.AVIATION...LIFR CONDITIONS WL PERSIST TO THE NORTHEAST OF AN
ARANSAS PASS TO BEEVILLE LINE THROUGH 15Z TDA. FURTHER SOUTH AND
WEST...THE FOG WL BE MORE PATCHY IN NATURE BUT STILL LOWER VSBYS
TO THE MVFR/IFR RANGE FOR AN HOUR OR TWO AROUND SUNRISE. BY
16Z...MOST OF THE FOG AND LOW STRATUS WL HAVE BURNED OFF. SUNNY
AND DRY CONDITIONS WL THEN PREVAIL DUE TO WEAK HIGH PRESSURE.
ANOTHER ROUND OF FOG WL BEGIN DEVELOPING BY 04Z THIS EVENING
ACROSS THE VCT TAF SITE AS SFC-BASED MOISTURE PERSISTS DUE TO WET
SOILS AND A LIGHT EAST FLOW. VSBYS WL WORSEN BY 07Z SUCH THAT IFR/LIFR
CONDITIONS WL HAVE DEVELOPED ACROSS VCT. FURTHER SOUTH AND
WEST...MVFR/IFR CONDITIONS WL DEVELOP AFTER MIDNIGHT AND PERSIST
THROUGH THE END OF THE TAF FCST PD.

&&

.PREV DISCUSSION... /ISSUED 416 AM CST MON NOV 2 2015/

SHORT TERM (TODAY THROUGH TUESDAY)...LIGHT WINDS ALONG WITH WET
SOILS AND DRY AIR ALOFT WL PRODUCE DENSE FOG ACROSS THE NORTHEAST
COASTAL BEND AND VICTORIA AREA THIS MORNING. THIS WAS DEPICTED
VERY WELL BY THE HRRR. AS A RESULT...HAVE ISSUED A DENSE FOG ADVY
THROUGH 15Z. OTHERWISE...DRY AND PLEASANT CONDITIONS ARE EXPECTED
THROUGH TUESDAY AS RIDGING AT ALL LVLS DOMINATES. WK ONSHORE FLOW
LATE THIS AFTN AND OVERNIGHT WL INCREASE SFC-BASED MOISTURE
SLIGHTLY. THIS WL HELP TO CONTRIBUTE TO FOG FORMATION ONCE AGAIN
TNT ACROSS MORE OF THE CWA. GIVEN THE DRY AIRMASS...GENERALLY
WENT WITH THE WARMER ENVELOPE OF TEMPS FOR THE HIGHS AND COOLER
ENVELOPE FOR THE LOWS TNT.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...DETERMINISTIC GFS/ECMWF
PREDICT THE EWD MOVEMENT OF AN UPPER DISTURBANCE ACRS THE SWRN CONUS
TUESDAY NIGHT THROUGH THURSDAY ALONG WITH INCREASING ONSHORE
FLOW/MOISTURE. ANTICIPATE THAT THE COMBINATION OF SYNOPTIC SCALE
LIFT/INCREASING MSTR/INCREASING CAPE WL CONTRIBUTE TO ISOLD/SCT
CONVECTION LATE WEDNESDAY/THURSDAY. THE FOREGOING SYSTEM CONTRIBUTES
TO A FRONTAL BOUNDARY THAT IS PREDICTED TO ENTER THE CWA AND
POSSIBLY STALL. ANTICIPATE THAT THE PROXIMITY OF THIS FRONTAL
BOUNDARY WL CONTRIBUTE TO SCATTERED/NUMEROUS CONVECTION OVER THE
CWA/MSA FRIDAY. THE GFS/ECMWF PREDICT THE FOREGOING UPPER SYSTEM TO
LIFT NEWD FOLLOWED BY ANOTHER SYSTEM THAT PROVIDES ASCENT OVER THE
CWA/MSA LATE FRIDAY/SATURDAY ALONG WITH THE CORRESPONDING FRONTAL
BOUNDARY ENTERING THE CWA SATURDAY THUS CONTRIBUTING TO ADDITIONAL
AT LEAST SCT CONVECTION OVER THE CWA/MSA SATURDAY. A TRANSITION TO
DRIER CONDITIONS ANTICIPATED FOR THE LATE SATURDAY/SUNDAY PERIOD.
LOW TEMPS IN THE 50S EXPECTED SATURDAY NIGHT/EARLY SUNDAY.

MARINE...LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGH TNT AS A
WK SFC RDG OF HIGH PRESSURE REMAINS ACROSS THE COASTAL WATERS.
THIS HIGH PRESSURE AREA WL SHIFT SLOWLY EWD ON TUE AND ALLOW A
MORE DOMINANT EASTERLY FLOW...ALBEIT WEAK...TO DEVELOP. SEAS WL
LOWER TDA TO AROUND 2 FT AND REMAIN THAT WAY THROUGH TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    83  59  83  67  81  /   0   0   0  10  10
VICTORIA          81  57  81  62  80  /   0   0   0  10  10
LAREDO            89  62  87  67  88  /   0   0   0  10  10
ALICE             85  57  86  65  85  /   0   0   0  10  10
ROCKPORT          79  63  80  69  78  /   0   0   0  10  10
COTULLA           86  57  86  64  86  /   0   0   0  10  10
KINGSVILLE        85  58  86  66  83  /   0   0   0  10  10
NAVY CORPUS       80  67  82  71  79  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.

GM...NONE.

&&

MB/80...AVIATION
Hazardous weather outlook, Nov 2, 4:49 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
449 AM CST MON NOV 2 2015

TXZ233-234-245>247-031100-
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
449 AM CST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT UNTIL 900 AM CST MONDAY
MORNING FOR THE VICTORIA AREA AND NORTHEAST COASTAL BEND. AS A
RESULT...VISIBILITIES AROUND ONE-QUARTER OF A MILE OR LESS WILL
BE POSSIBLE THIS MORNING.

AREAS OF DENSE FOG REDUCING VISIBILITIES TO ONE-QUARTER OF A MILE
OR LESS WILL ALSO BE POSSIBLE AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH
TEXAS THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ229>232-239>244-031100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-
NUECES-SAN PATRICIO-
449 AM CST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG REDUCING VISIBILITIES TO ONE-QUARTER OF A MILE WILL
BE POSSIBLE MAINLY ACROSS BEE...LIVE OAK AND SAN PATRICIO COUNTIES
THIS MORNING.

PATCHY DENSE FOG WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA
AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH
TEXAS THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-031100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
449 AM CST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
SATURDAY ACROSS THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB/WC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 dense fog. Local standard time, as filed.

Dense Fog, Bee

When
November 2, 6:00 AM CST to 9:00 AM CST
Where
Bee forecast zone
Injuries
0 direct, 2 indirect
Reported by
Emergency Manager
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

An eleven vehicle accident occurred on Highway 181 around 715 AM about halfway between Beeville and Skidmore in dense fog. The dense fog reduced visibility to around 50 feet. The accident involved a school bus being rear ended by a delivery truck. There were 2 minor injuries as a result of the accident.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608273.